In this paper we characterise the distributions of the number of predecessors and of the number of successors of a given set of vertices, A, in the random mapping model, TnD^ (see Hansen and Jaworski (2008)), with exchangeable in-degree sequence (D^1,D^2,...,D^n). We show that the exact formulae for these distributions and their expected values can be given in terms of the distributions of simple functions of the in-degree variables D^1,D^2,...,D^n. As an application of these results, we consider two special examples of TnD^ which correspond to random mappings with preferential and anti-preferential attachment, and determine the exact distributions for the number of predecessors and the number of successors in these cases. We also characterise, for these two special examples, the asymptotic behaviour of the expected numbers of predecessors and successors and interpret these results in terms of the threshold behaviour of epidemic processes on random mapping graphs. The families of discrete distributions obtained in this paper are also of independent interest.
|Number of pages||23|
|Journal||Journal of Applied Probability|
|Publication status||Published - Sep 2013|
|Event||15th International Conference on Random Structures and Algorithms 2011 - Atlanta, United States|
Duration: 24 May 2011 → 28 May 2011
Hansen, J. C., & Jaworski, J. (2013). Predecessors and successors in random mappings with exchangeable in-degrees. Journal of Applied Probability, 50(3), 721-740. https://doi.org/10.1239/jap/1378401232